Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    pain and muscle spasms
    avatar
    momrich posted:
    I have MS. My first symptom was pain. I since have had positive MRI's and first I was on Copaxone, but then changed to Tecfedera--which is going well. My problem is that the pain that has been treated with gambapentin, elavil, and ultran has now been added to by cramps in my toes. Is there anything that can help this?

    ps I can't increase the elavil because of increase heart rate and constipation.
    Reply
     
    avatar
    hackwriter responded:
    Dear MomRich,

    Lyrica is an anti-seizure medication similar to gabapentin that treats neuropathic pain. I used it for a while after I found gabapentin to be ineffective. It did cause me constipation, however, but it was also effective as a pain reliever.

    For cramping and spasticity I take a muscle relaxer called baclofen. It helps me a great deal.

    For additional pain I use a heating pad and it works very well for me.

    Hope this helps.

    Kim


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    the walking drug, ampyra
    was diagnosedwith MS in 2000. my walking has been getting harder to do but i was still able to work. i recently had an exacerbation of my ... More
    Was this Helpful?
    52 of 63 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.